Hi , just wondering if other people with Bi Polar have trouble with their memory ? , especially short term i can hardly remember what i did the day before , and sometimes even a few hour's , or could it be the med's destroying my brain cells ? I guess i'm a little concerned with a few thing's like could the med's be causing damage to my liver and kidney's as well , i'm freaking out , and it's making me more paranoid then i already am .
sometimes i phone somebody and i forget whom i called so i asked the person excuse me but who are you.
of course it happens to all of us. the more we grow older it becomes even worse. but i bet you never forget an incident that occurs in infancy. so long term memory is stored in your hard disk but short term is volatile.
don't give it much importance. especially that people who have not BP have it too
Don't think it's anything to do with the meds. I haven't been on meds for almost three years (and I wasn't on anything but lithium for very long; even that was only for 2-ish years), and I still have memory issues. It's worse when I'm in an episode.
If you are taking meds that could damage your liver and kidneys, you should be getting blood tests every few months. Talk to your psychiatrist about your concerns and see whether or not it's a valid concern that the meds could mess with the kidneys and liver.
I have found that the thing that impairs my memory the greatest is depression. period. When I am hypo or manic my memory is fine, even keen.
Sure, age is a factor as well. However, I have had experiences that were not age-related.
I had particularly bad problems with my cognitive function while taking AAPs - trying to find one I could tolerate. But I have heard of many people that find one that doesn't bother them at all. Although ACs are labeled as such; that is they interfere with short term memory and cognitive functioning. Manic and depressive episodes also interfere with memory and cognitive function, so choose your poison.
My doctor tried me on Aricept for cognitive functioning. Along with slightly improving my acuity I switched to mania. Oh well, another one bites the dust.
I've also tried Nuvigil - I really liked it until it suddenly stopped working. That was a disappointment. But it was nice while it lasted.
Also tried Ritalin, again worked, but not nearly as well as nuvigil, and pooped out after awhile.
I also experience memory loss, especially short term. I constantly forget where I put things as soon as I put them down, and sometimes when I'm talking I switch words around. It feels like I have no sense of time sometimes too- i.e. if I have to recall when a specific event happened, everything feels like it was just a few days ago even if it happened a year ago. This has been happening since I started taking Lamotrigine. I weighed out the pros and cons of taking it and for me, this side effect is something I'm okay with dealing with.
If you feel like it's your medication, and it is NOT something you think you can handle, you always have the option of talking to your doctor about it and (if you feel it necessary) switch medications. A doctor will also let you know about other health side effects your medication could be causing.
Yeah i agree there's alway's the pro's and con's with meds huh ? I guess it's not all bad i'm reasonably stable that's the main thing , who know's it could be meds or it could just be the Bi polar causing memory problems , i just freak out sometimes about stuff , but i guess we all do at time's . anyways hope thing's are well for you and thanks your concern take care .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.